Flood, Lucas
- When
- April 25, 7:00 AM CST to April 26, 1:00 AM CST
- Where
- Lucas County, 1.94 mi NNE of Norwood to 2.05 mi NNE of Williamson
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.145, -93.462
Two days of rainfall, with amounts of 3 to 5 inches total, occurred over parts of southern Iowa. The antecedent conditions were quite dry, so flooding was limited to ponding in fields for the most part and eventually some river flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Two days of rainfall, with amounts of 3 to 5 inches total, occurred over parts of southern Iowa. The antecedent conditions were quite dry, so flooding was limited to ponding in fields for the most part and eventually some river flooding. More significant flooding occurred in typical flood prone areas of Marion and Lucas Counties. Some minor flooding also took place in eastern Monroe County. The most significant flooding took place along the White Breast Creek in Lucas County, and the English River in Monroe County. Water overtopped U.S. Highway 65 at the intersection of U.S. Highway 34 in Lucas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 25, 5:25 AM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 625 AM CDT SUN APR 25 2010 .SHORT TERM /TODAY/... LARGE AREA OF LOW PRESSURE STILL EXPECTED TO IMPACT THE AREA TODAY...A VORT MAXES ROTATE AROUND THE MAIN UPPER LOW NOW SPINNING OVER NRN MO. SFC LOW ALSO SITUATED IN THE SAME VICINITY CURRENT NEAR QUINCY. THEREFORE WITH ENERGY CONTINUING TO WRAP AROUND THE MAIN UPPER CIRCULATION AND MOISTURE REMAINING IN PLACE...EXPECT PERIODS OF LIGHT RAIN TO CONTINUE ACROSS THE ENTIRE AREA THROUGH THE DAY. TIGHT SFC PRES GRADIENT IN PLACE ACROSS THE CWA...ALLOWING FOR GUSTY NORTH WINDS. AS LOW SLOWLY MOVES AWAY FROM THE CWA...GRADIENT SHOULD RELAX A BIT...BUT OVERALL WINDY CONDITIONS EXPECTED THROUGHOUT THE DAY. WITH THE TIGHTEST GRADIENT IN PLACE RIGHT NOW...AND WINDS NOT HITTING ADVISORY CRITERIA...WILL CANCEL THE ADVISORY. OTHERWISE TEMPERATURES TO REMAIN NEARLY STEADY THROUGHOUT THE DAY...WITH CLOUDS/PRECIP IN PLACE. H85 TEMPERATURES COOL...SO MAY EVEN SEE SOME FALLING TEMPERATURES AT TIMES ESPECIALLY ACROSS NORTHERN IOWA WHERE COOLING IS THE GREATEST. .LONG TERM /TONIGHT THROUGH SATURDAY/... THE UPPER LOW DEPARTING TO THE EAST WILL GET KICKED OUT BY NEXT UPPER LOW DIVING OUT OF THE NORTHERN ROCKIES. BOTH MODELS INDICATE CONTINUED QG FORCING AND ISENTROPIC LIFT IN A BAND FROM NORTHWEST INTO SOUTHEAST IOWA OVERNIGHT. MODELS WANT TO CONTINUE TO PRINT OUT PCPN IN THIS BAND BUT SOME CONCERN AS TO THE AMOUNT OF DRIER AIR COMING IN FROM THE NORTHEAST. HAVE ADDED POPS DURING THE OVERNIGHT FOR THE THREAT OF SOME LIGHT RAINFALL...BUT ANTICIPATE COVERAGE TO BE QUITE SCATTERED. THE UPPER LOW WILL DEEPEN INTO MONDAY AS IT PASSES JUST TO THE SOUTHWEST OF IOWA WITH DECENT FORCING CONTINUING ACRS THE SOUTHERN HALF OF THE STATE AND HAVE INCREASED POPS TO HIGH CHANCE/LIKELY IN THE SOUTHWEST. THE CLOUDINESS AND RAIN WILL ALSO KEEP TEMPERATURES IN CHECK DURING THE DAY MONDAY AND HAVE DROPPED READINGS SIGNIFICANTLY IN THE SOUTHWEST. SOME LINGERING PCPN IS EXPECTED IN THE SOUTH ON MONDAY EVENING WITH INCREASING SUBSIDENCE AND DRY AIR ENDING THE PCPN THREAT BY TUESDAY MORNING. QUIET WEATHER IS THEN FORECAST WITH UPPER RIDGING BUILDING INTO THE REGION WITH MODERATING TEMPERATURES INTO MID WEEK. BOTH GFS/EURO STILL HAVE A SIGNIFICANT WESTERN TROF DEVELOPING BY THE END OF THE WORK WEEK WITH AN INCREASING THREAT OF THUNDERSTORMS BY THURSDAY INTO FRIDAY. && .AVIATION... 25/12Z...SLOW MOVING SYSTEM STILL HANGING AROUND WITH PERIODS OF WRAP AROUND RAINFALL EXPECTED THROUGHOUT THE DAY. RAIN SHOULD BE LIGHT FOR THE MOST PART...SO ANTICIPATE LITTLE IN THE WAY OF VSBY REDUCTIONS. NORTH TO NORTHWEST WINDS AT 15 TO 25 MPH WITH HIGHER GUSTS EXPECTED AS SFC PRES GRADIENT REMAINS TIGHT WITH THE SFC LOW SITUATED JUST TO THE SOUTH AND EAST OF THE AREA. GRADIENT WILL BEGIN TO SLACKEN INTO THE LATE AFTERNOON/EVENING AND EXPECT GUSTINESS TO SUBSIDE AT THAT TIME. OTHERWISE CIGS HAVE BEEN INCREASING OVER THE PAST FEW HOURS WITH A IFR OBS STILL REPORTED. HOWEVER TRENDS SHOULD BE MORE TOWARD MVFR THROUGH THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BEERENDS AVIATION...BEERENDS LONG TERM...COGIL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 513 AM CDT SUN APR 25 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-261100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 513 AM CDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR VARIOUS RIVER BASINS IN SOUTHERN IOWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES RETURN TO THE AREA WEDNESDAY NIGHT INTO SATURDAY. AT THIS POINT...SOME SEVERE WEATHER APPEARS POSSIBLE BUT TIMING AND TYPE CANNOT BE DISCERNED. ADDITIONAL DETAIL WILL BE PROVIDED AS THE EVENT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TOWARD THE END OF THE WORK WEEK. COGIL
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217177, 217183, 217173.